MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV 3F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV 3F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3173108
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reer3361 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by health professional "friday i was in the or about to insert a 3fr.Single lumen powerpicc sv catheter on a patient.The vein was already accessed, and the microez(tm) microintroducer with vessel dilator were already threaded/ dilated into the vessel, and closed off with the clear end cap.The catheter was first flushed through while remaining in the original packaging to prime the lumen and line, but now was removed from packaging for insertion.The problem began, when i went to slightly remove the internal stiffening stylet (iss) to allow for tip trimming per patient requirements.The iss automatically felt different, difficult to pull back from the luer-lock end of the lumen.Immediately looking to the tip of the untrimmed catheter, the iss was somehow adhered to the inside of the catheter lumen, almost resistant to being removed- only at the untrimmed tip of the catheter (approx from 40cm markings all the way to the 45cm markings; total length of catheter being 45cm).As the catheter had previously been flushed/ primed i cannot think of another reason for this to happen.The patient required almost the entire length of the catheter from previous measurements, so i couldn't simply trim and insert.When the iss finally relinquished the inside of the catheter, i noted three tiny sheer markings to the outside of the catheter- which ultimately made my initial thought a reality- to obtain an entirely new picc line from central supply.This all happened relatively quick as the vessel had already been accessed/dilated and awaiting threading of catheter, not to mention the patient was under sedation.".

Brand Name
POWERPICC SV 3F SL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10901084
Report Number3006260740-2020-20655
Device Sequence Number10899088
Product Code LJS
UDI-Device Identifier00801741027529
UDI-Public(01)00801741027529
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3173108
Device Catalogue Number3173108
Device Lot NumberREER3361
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;